MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS

ARROW INTERNATIONAL INC. ARROW CVC SET: 3-LUMEN 8.5FR X 16CM; CATHETER, PERCUTANEOUS
Model Number IPN030863
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The complaint is reported as: "it was observed that there was a leak on the extension line.Maybe cut because of the clamp." the catheter was removed and replaced.It was reported there was no consequence for the patient.
 
Event or Problem Description
The complaint is reported as: "it was observed that there was a leak on the extension line.Maybe cut because of the clamp.".The catheter was removed and replaced.It was reported there was no consequence for the patient.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one 3-lumen cvc for evaluation.The catheter contained obvious signs of use in the form of biological material.Visual examination revealed all three lumens contained small markings/slits in them.Microscopic examination was performed on the two slide clamps returned.No burrs or anomalies were detected.The outer diameter of the medial lumen measured to be 2.90 mm which is within specifications of 2.90-3.00 mm per product drawing.The inner diameter of the medial lumen measured to be 2.11 mm which is within specifications of 2.11-2.21mm per product drawing.This indicates that the wall thickness measured within specifications.The catheter was functionally tested in accordance with the instructions-for-use (ifu) provided with this kit.The ifu states, "flush each lumen with sterile normal saline for injection to establish patency and prime lumen(s)." all three lumens were flushed using a water-filled lab inventory syringe.Though all three contained damage, only the medial lumen leaked.Manufacturing engineers were contacted as part of this complaint investigation.The engineers were able to replicate the damage observed by clamping the lumens using needle-holder clamps.The size of the damage observed matched the size of the jaws.Engineering indicated that this damage was likely caused by contact with a sharp object.The customer did not provide a lot number; therefore, a device history record review was performed based upon a lot number from the sales history data of the customer.No relevant findings were identified.The ifu provided with this kit warns the user, "do not secure, staple and/or suture directly to outside diameter of catheter body or extension lines to reduce risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations.".The customer report of an extension line leak was confirmed by complaint investigation of the returned sample.The medial lumen contained a small slit consistent with contact with a sharp object.The device passed all relevant dimensional inspection and a device history record review was performed based on sales history with no relevant findings.Based on the damage observed and feedback from manufacturing , unintentional user error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.

Brand Name
ARROW CVC SET: 3-LUMEN 8.5FR X 16CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key11362372
Report Number3006425876-2021-00157
Device Sequence Number14375553
Product Code DQY
UDI-Device Identifier10801902000559
UDI-Public10801902000559
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberIPN030863
Device Catalogue NumberCV-12853
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2021
Initial Date Received by Manufacturer 02/05/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.